Alert archive / California / Winter Storm Warnings in 2007
Winter Storm Warning 4, NWS Reno, NV
NWS Reno, NV issued this winter storm warning at Apr 21, 2007, 4:04 AM PDT for Douglas County, Washoe County, Nevada; 8 counties in California. It took effect at Apr 21, 2007, 8:00 PM PDT. It was in force for 14 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 21, 2007, 4:04 AM PDT (11:04 UTC)
- In effect from
- Apr 21, 2007, 8:00 PM PDT
- Expired
- Apr 22, 2007, 9:30 AM PDT
- In force
- 14 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 7:13 AM PDT | HEAVY SNOW 14 | Squaw Valley, CA | 8-14 INCHES BEING REPORTED AT SQUAW VALLEY USA SKI RESORT. |
| Apr 22, 7:13 AM PDT | HEAVY SNOW 15 | Alpine Meadows, CA | 10-15 INCHES REPORTED AT ALPINE MEADOWS RESORT. |
| Apr 22, 9:34 AM PDT | HEAVY SNOW 11 | 5 Sw Prosser Creek Rese, CA | TOTAL NEW SNOW BETWEEN 10 PM SATURDAY-8 AM SUNDAY MORNING AT TAHOE-DONNER BETWEEN 6600-6700 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1932 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KREV 211104 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 404 AM PDT SAT APR 21 2007 ...LATE SEASON WINTER STORM FOR THE SIERRA THIS WEEKEND... .A STORM GATHERING STRENGTH OVER THE EASTERN PACIFIC OCEAN WILL REACH THE WEST COAST BY TONIGHT AND MOVE ACROSS THE SIERRA ON SUNDAY. SNOW IS EXPECTED TO SPREAD INTO THE SIERRA BY THIS AFTERNOON...WITH HEAVY SNOW AT TIMES TONIGHT AND SUNDAY. CAZ071-212315- /O.UPG.KREV.WS.A.0008.070422T0500Z-070422T2300Z/ /O.NEW.KREV.WS.W.0004.070422T0300Z-070422T2300Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 404 AM PDT SAT APR 21 2007 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PDT SUNDAY ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LIGHT SNOW WILL DEVELOP OVER NORTHEAST CALIFORNIA THIS AFTERNOON AND BECOME HEAVY THIS EVENING. SNOW LEVELS ARE FORECAST TO REMAIN BETWEEN 5500 AND 6000 FEET TONIGHT...THEN DROP TO NEAR 5000 FEET ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 7 TO 14 INCHES ABOVE 5500 FEET...WITH 3 TO 7 INCHES DOWN TO 5000 FEET MAINLY IN AREAS WEST OF HIGHWAY 395 BY SUNDAY AFTERNOON. GUSTY WINDS ARE ALSO EXPECTED TO ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ072-NVZ002-212315- /O.UPG.KREV.WS.A.0008.070422T0500Z-070422T2300Z/ /O.NEW.KREV.WS.W.0004.070422T0300Z-070422T2300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 404 AM PDT SAT APR 21 2007 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LIGHT SNOW WILL DEVELOP OVER THE LAKE TAHOE BASIN THIS AFTERNOON AND BECOME HEAVY THIS EVENING. SNOW LEVELS ARE FORECAST TO REMAIN NEAR 6000 FEET TONIGHT...THEN DROP TO THE VALLEY FLOOR OF EASTERN ALPINE COUNTY ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 10 TO 20 INCHES ABOVE 7000 FEET...WITH 6 TO 12 INCHES DOWN TO LAKE LEVEL BY SUNDAY AFTERNOON. GUSTY WINDS WILL ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ073-212315- /O.UPG.KREV.WS.A.0008.070422T0500Z-070422T2300Z/ /O.NEW.KREV.WS.W.0004.070422T0500Z-070423T0100Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 404 AM PDT SAT APR 21 2007 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PDT SUNDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LIGHT SNOW WILL DEVELOP ALONG THE SIERRA CREST OF MONO COUNTY BY LATE THIS AFTERNOON AND BECOME HEAVY DURING THE EVENING. SNOW LEVELS ARE FORECAST TO REMAIN BETWEEN 6500 AND 7000 TONIGHT...THEN DROP TO NEAR 6000 FEET ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 9 TO 18 INCHES IN THE SIERRA ABOVE 7000 FEET...WITH 2 TO 6 INCHES DOWN TO 6000 FEET MAINLY IN AREAS NEAR AND WEST OF HIGHWAY 395 BY LATE SUNDAY AFTERNOON. GUSTY WINDS WILL ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ MJD HTTP://WEATHER.GOV/RENO
5 follow-up statements
000 WWUS45 KREV 211124 CCA WSWREV URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RENO NV 421 AM PDT SAT APR 21 2007 ...LATE SEASON WINTER STORM FOR THE SIERRA THIS WEEKEND... .A STORM GATHERING STRENGTH OVER THE EASTERN PACIFIC OCEAN WILL REACH THE WEST COAST BY TONIGHT AND MOVE ACROSS THE SIERRA ON SUNDAY. SNOW IS EXPECTED TO SPREAD INTO THE SIERRA BY THIS AFTERNOON...WITH HEAVY SNOW AT TIMES TONIGHT AND SUNDAY. CAZ071-212345- /O.UPG.KREV.WS.A.0008.070422T0500Z-070422T2300Z/ /O.NEW.KREV.WS.W.0004.070422T0300Z-070422T2300Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 421 AM PDT SAT APR 21 2007 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PDT SUNDAY ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LIGHT SNOW WILL DEVELOP OVER NORTHEAST CALIFORNIA THIS AFTERNOON AND BECOME HEAVY THIS EVENING. SNOW LEVELS ARE FORECAST TO REMAIN BETWEEN 5500 AND 6000 FEET TONIGHT...THEN DROP TO NEAR 5000 FEET ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 7 TO 14 INCHES ABOVE 5500 FEET...WITH 3 TO 7 INCHES DOWN TO 5000 FEET MAINLY IN AREAS WEST OF HIGHWAY 395 BY SUNDAY AFTERNOON. GUSTY WINDS ARE ALSO EXPECTED TO ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ072-NVZ002-212345- /O.UPG.KREV.WS.A.0008.070422T0500Z-070422T2300Z/ /O.NEW.KREV.WS.W.0004.070422T0300Z-070422T2300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 421 AM PDT SAT APR 21 2007 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LIGHT SNOW WILL DEVELOP OVER THE LAKE TAHOE BASIN THIS AFTERNOON AND BECOME HEAVY THIS EVENING. SNOW LEVELS ARE FORECAST TO REMAIN NEAR 6000 FEET TONIGHT...THEN DROP TO THE VALLEY FLOOR OF EASTERN ALPINE COUNTY ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 10 TO 20 INCHES ABOVE 7000 FEET...WITH 6 TO 12 INCHES DOWN TO LAKE LEVEL BY SUNDAY AFTERNOON. GUSTY WINDS WILL ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ073-212345- /O.UPG.KREV.WS.A.0008.070422T0500Z-070422T2300Z/ /O.COR.KREV.WS.W.0004.070422T0500Z-070423T0100Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 421 AM PDT SAT APR 21 2007 CORRECTED SNOW LEVEL WORDING FOR TONIGHT. ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PDT SUNDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LIGHT SNOW WILL DEVELOP ALONG THE SIERRA CREST OF MONO COUNTY BY LATE THIS AFTERNOON AND BECOME HEAVY DURING THE EVENING. SNOW LEVELS ARE FORECAST TO REMAIN BETWEEN 6500 AND 7000 FEET TONIGHT...THEN DROP TO NEAR 6000 FEET ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 9 TO 18 INCHES IN THE SIERRA ABOVE 7000 FEET...WITH 2 TO 6 INCHES DOWN TO 6000 FEET MAINLY IN AREAS NEAR AND WEST OF HIGHWAY 395 BY LATE SUNDAY AFTERNOON. GUSTY WINDS WILL ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ MJD HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 212221 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 321 PM PDT SAT APR 21 2007 ...LATE SEASON WINTER STORM FOR THE SIERRA THIS WEEKEND... .A STORM GATHERING STRENGTH OVER THE EASTERN PACIFIC OCEAN WILL REACH THE WEST COAST BY TONIGHT AND MOVE ACROSS THE SIERRA ON SUNDAY. SNOW WILL INCREASE ACROSS THE THE SIERRA THIS EVENING...WITH HEAVY SNOW EXPECTED AT TIMES TONIGHT AND SUNDAY. CAZ071-220600- /O.EXT.KREV.WS.W.0004.070422T0300Z-070422T1900Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 321 PM PDT SAT APR 21 2007 ...WINTER STORM WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 12 PM PDT SUNDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 12 PM PDT SUNDAY. LIGHT RAIN AND SNOW WILL INCREASE OVER NORTHEAST CALIFORNIA THIS EVENING AND BECOME HEAVY TONIGHT. SNOW LEVELS ARE FORECAST TO REMAIN BETWEEN 5500 AND 6000 FEET TONIGHT...THEN DROP TO NEAR 5000 FEET ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 7 TO 14 INCHES ABOVE 5500 FEET...WITH 3 TO 7 INCHES DOWN TO 5000 FEET MAINLY IN AREAS WEST OF HIGHWAY 395 BY SUNDAY AFTERNOON. GUSTY WINDS ARE ALSO EXPECTED TO ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ073-220600- /O.EXT.KREV.WS.W.0004.070422T0500Z-070422T2300Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 321 PM PDT SAT APR 21 2007 ...WINTER STORM WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PDT SUNDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PDT SUNDAY. THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LIGHT SNOW WILL DEVELOP ALONG THE SIERRA CREST OF MONO COUNTY BY EARLY THIS EVENING AND BECOME HEAVY TONIGHT. SNOW LEVELS ARE FORECAST TO REMAIN BETWEEN 6500 AND 7000 FEET TONIGHT...THEN DROP TO NEAR 6000 FEET ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 9 TO 18 INCHES IN THE SIERRA ABOVE 7000 FEET...WITH 2 TO 6 INCHES DOWN TO 6000 FEET MAINLY IN AREAS NEAR AND WEST OF HIGHWAY 395 BY LATE SUNDAY AFTERNOON. GUSTY WINDS WILL ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ072-NVZ002-220600- /O.CON.KREV.WS.W.0004.070422T0300Z-070422T2300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 321 PM PDT SAT APR 21 2007 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PDT SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PDT SUNDAY. SNOW WILL INCREASE OVER THE LAKE TAHOE BASIN THIS EVENING AND BECOME HEAVY TONIGHT. SNOW LEVELS ARE FORECAST TO REMAIN NEAR 6000 FEET TONIGHT...THEN DROP TO THE VALLEY FLOOR OF EASTERN ALPINE COUNTY ON SUNDAY. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 10 TO 20 INCHES ABOVE 7000 FEET...WITH 6 TO 12 INCHES DOWN TO LAKE LEVEL BY SUNDAY AFTERNOON. GUSTY WINDS WILL ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ BENINATO HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 220547 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1047 PM PDT SAT APR 21 2007 CAZ071-221430- /O.CON.KREV.WS.W.0004.000000T0000Z-070422T1900Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 1047 PM PDT SAT APR 21 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PDT SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 NOON PDT SUNDAY. SNOW AND LOWER ELEVATION RAIN WILL BE HEAVY AT TIMES THROUGH SUNDAY MORNING. SNOW LEVELS BETWEEN 5500 AND 6000 FEET ARE EXPECTED TO DROP TO AROUND 5000 FEET SUNDAY MORNING. TOTAL SNOW ACCUMULATIONS WILL RANGE BETWEEN 7 AND 14 INCHES ABOVE 5500 FEET...WITH 3 TO 7 INCHES DOWN TO 5000 FEET MAINLY IN AREAS WEST OF HIGHWAY 395. GUSTY WINDS ARE ALSO EXPECTED TO ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ072-NVZ002-221430- /O.CON.KREV.WS.W.0004.000000T0000Z-070422T2300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1047 PM PDT SAT APR 21 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT SUNDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH MIDDAY SUNDAY AND THEN GRADUALLY TAPER. SNOW LEVELS AROUND 6000 FEET ARE EXPECTED TO FALL TO ALL VALLEY FLOORS INCLUDING I-80 THROUGH TRUCKEE BY SUNDAY MORNING. TOTAL SNOW ACCUMULATIONS WILL RANGE BETWEEN 10 AND 20 INCHES ABOVE 7000 FEET...WITH 6 TO 12 INCHES DOWN TO LAKE LEVEL. GUSTY WINDS WILL ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ073-221430- /O.CON.KREV.WS.W.0004.000000T0000Z-070422T2300Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1047 PM PDT SAT APR 21 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT SUNDAY. SNOW WILL BE HEAVY AT TIMES THROUGH SUNDAY AFTERNOON. SNOW LEVELS BETWEEN 6500 AND 7000 FEET WILL DROP TO 6000 FEET SUNDAY MORNING. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 9 TO 18 INCHES IN THE SIERRA ABOVE 7000 FEET...WITH 2 TO 6 INCHES DOWN TO 6000 FEET MAINLY IN AREAS NEAR AND WEST OF HIGHWAY 395. GUSTY WINDS WILL ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 221217 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 517 AM PDT SUN APR 22 2007 CAZ071-221900- /O.CON.KREV.WS.W.0004.000000T0000Z-070422T1900Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 517 AM PDT SUN APR 22 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY. SNOW WILL BE HEAVY AT TIMES THROUGH THIS MORNING..THEN TAPER TO SHOWERS THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS WILL RANGE BETWEEN 7 AND 14 INCHES ABOVE 5500 FEET...WITH 3 TO 7 INCHES DOWN TO 5000 FEET IN AREAS WEST OF HIGHWAY 395. GUSTY WINDS ARE ALSO EXPECTED TO ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES. $$ CAZ072-NVZ002-221900- /O.CON.KREV.WS.W.0004.000000T0000Z-070422T2300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 517 AM PDT SUN APR 22 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH MIDDAY TODAY AND THEN TAPER TO SHOWERS LATE THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS WILL RANGE BETWEEN 10 AND 20 INCHES ABOVE 7000 FEET...WITH 6 TO 12 INCHES AT LAKE LEVEL. GUSTY WINDS WILL ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES. $$ CAZ073-221900- /O.CON.KREV.WS.W.0004.000000T0000Z-070422T2300Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 517 AM PDT SUN APR 22 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. MODERATE TO HEAVY SNOW WILL CONTINUE ALONG AND WEST OF HIGHWAY 395 THROUGH THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 9 TO 18 INCHES IN THE SIERRA ABOVE 7000 FEET...WITH 2 TO 6 INCHES DOWN TO 6000 FEET IN AREAS NEAR AND WEST OF HIGHWAY 395. GUSTY WINDS WILL ACCOMPANY THE SNOW IN HIGHER ELEVATIONS...RESULTING IN NEAR ZERO VISIBILITY AT TIMES. $$ HTTP://WEATHER.GOV/RENO BRONG
000 WWUS45 KREV 221630 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 930 AM PDT SUN APR 22 2007 CAZ071-221730- /O.CAN.KREV.WS.W.0004.000000T0000Z-070422T1900Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 930 AM PDT SUN APR 22 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER STORM WARNING. THE HEAVIER SNOW DIMINISHED ACROSS THE AREA EARLIER THIS MORNING. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON WITH LOCAL SNOW ACCUMULATIONS UP TO 2 INCHES IN THE HEAVIER SHOWERS...MAINLY ABOVE 5500 FEET. $$ CAZ072-073-NVZ002-221730- /O.CAN.KREV.WS.W.0004.000000T0000Z-070422T2300Z/ GREATER LAKE TAHOE AREA-MONO- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...GLENBROOK...INCLINE VILLAGE 930 AM PDT SUN APR 22 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER STORM WARNING. THE HEAVIER SNOW DIMINISHED ACROSS THE AREA EARLIER THIS MORNING. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON WITH LOCAL SNOW ACCUMULATIONS UP TO 2 INCHES IN THE HEAVIER SHOWERS...MAINLY ABOVE 6500 FEET. $$ BENINATO HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Apr 21, 3:00 AM PDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 21, 3:00 AM PDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
300 AM PDT SAT APR 21 2007
CORRECTED AVIATION DISCUSSION
.SHORT TERM...
WATCHES WILL BE UPGRADED TO WS WARNINGS FOR ALL THE SIERRA ZONES
FOR THE STORM COMING IN LATER TODAY THRU SUNDAY. MODEL GUIDANCE
HAS REMAINED CONSISTENT WITH TIMING AND PLACEMENT OF PRECIP FOR
SEVERAL CONSECUTIVE RUNS...WITH QPF AMOUNTS NEAR 1.5 INCHES ALONG
THE CREST YIELDING PLENTY OF HEAVY WET SNOW IN THE WARNING AREAS.
PROJECTED SNOW AMOUNTS WILL BE INCLUDED IN THE WSW STATEMENT. IN
LOWER ELEVATIONS...A PERIOD OF GUSTY WINDS WHICH MAY BRIEFLY
APPROACH ADVISORY CRITERIA IN WIND PRONE AREAS OF ZONES 3 AND 73
IS EXPECTED LATE TONIGHT OR EARLY SUNDAY JUST BEFORE RAIN SPILLS
INTO THE VALLEYS. WIND ADVISORY IS NOT PLANNED DUE TO THE EXPECTED
LOCAL COVERAGE AND SHORT DURATION OF THESE WINDS IF THEY
MATERIALIZE. SUNDAY LOOKS TO REMAIN PRETTY SOGGY ACROSS MOST OF
THE REGION AS APPROACHING UPPER LOW CENTER KEEPS UNSTABLE AIR MASS
OVER THE REGION ALLOWING FOR MOISTURE TO SPILL OVER THE SIERRA
DURING THE MORNING AND DEVELOPMENT OF ADDITIONAL SHOWER ACTIVITY
DURING THE AFTERNOON. THE PRECIP MAY END AS A BRIEF PERIOD OF WET
SNOW IN THE FOOTHILLS AND AREAS ABOVE 5000 FEET AROUND RENO SUN
EVENING AS SMALL AREA OF WRAP AROUND MOISTURE PULLS THRU WRN NV
BUT LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.
THE WEEKEND STORM SYSTEM WILL PROBABLY BE THE FINAL SIGNIFICANT
SNOW PRODUCER FOR THE 2006-07 WINTER SEASON AS MEDIUM RANGE GUIDANCE
INDICATES THE WEATHER PATTERN CHANGING TO A GENERALLY DRIER AND
WARMER REGIME FOR THE FINAL WEEK OF APRIL AND INTO EARLY MAY.
DRIER CONDITIONS ARE EXPECTED MONDAY AS WRAP AROUND MOISTURE PULLS
TO THE EAST OF THE REGION DURING THE MORNING AND DEPARTING LOW IS
REPLACED BY SHORTWAVE RIDGE ALONG THE WEST COAST BY AFTERNOON.
TEMPS WILL CLIMB SEVERAL DEGREES FROM SUNDAY BUT REMAIN BELOW
NORMAL AS NORTH WIND PREVAILS AT THE SURFACE. MJD
.LONG TERM...TUESDAY THROUGH FRIDAY...
MEDIUM RANGE MODELS IN GOOD AGREEMENT THROUGH WEDNESDAY....WITH
CONTINUATION OF THE PROGRESSIVE FLOW. FLAT RIDGE GIVES WAY TO A
SHORT WAVE PASSING OVER THE NORTHERN AREAS ON WEDNESDAY...ADDED LOW
PRECIPITATION CHANCES TO LASSEN AND NORTHERN WASHOE FOR THIS. ALSO
NEEDED TO DECREASE TEMPERATURES FOR WEDNESDAY AND THURSDAY WITH THE
LOWER HEIGHTS.
MODELS DIVERGE ON HOW FAST THE SYSTEM EXITS ON THURSDAY. ECMWF IS
BY FAR THE SLOWEST LEAVING A CUT OFF LOW OVER NEVADA ON THURSDAY.
GFS QUICKLY REBUILDS THE RIDGE THURSDAY. THE NCEP ENSEMBLE MEAN IS
A NICE COMPROMISE BETWEEN THE GFS AND ECMWF...SO FOLLOWED ITS
SOLUTION BEYOND THURSDAY. RIDGE SHOULD REBUILD FRIDAY...WITH VALLEY
HIGHS REACHING THE LOW TO MID 70S. BRONG
&&
.AVIATION...
LATE SEASON PACIFIC STORM WILL MOVE INTO THE REGION THIS AFTERNOON
AND PUSH EAST OF THE AREA AFTER 00Z MONDAY.
FOR THE SIERRA...INCLUDING KTRK AND KTVL...SHOWERS AND MVFR CEILINGS
WILL MOVE INTO WESTERN LASSEN COUNTY AFTER 18Z...WITH WIDESPREAD
MVFR TO IFR CONDITIONS IN MODERATE TO HEAVY RAIN AND SNOW IN THE
FROM 00Z-22Z SUNDAY.
FOR WESTERN NEVADA...INCLUDING KRNO...MVFR CONDITIONS POSSIBLE AS
EARLY AS 00Z NORTH OF KRNO-KLOL. MORE WIDESPREAD MVFR CONDITIONS
ALONG AND SOUTH OF KRNO-KLOL BY 06Z SUNDAY. HIGH PROBABILITY OF
CEILINGS AS LOW AS 2000 FEET AGL AND LIGHT TO MODERATE RAIN AT KRNO
BETWEEN 10Z AND 18Z SUNDAY. BRONG
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 8 PM THIS EVENING TO 4 PM PDT SUNDAY
FOR NVZ002.
CA...WINTER STORM WARNING FROM 8 PM THIS EVENING TO 4 PM PDT SUNDAY
FOR CAZ071-072.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 6 PM PDT SUNDAY
FOR CAZ073.
&&
HTTP://WEATHER.GOV/RENONearby
Winter Storm Warnings in California, 2007Winter Storm Warnings in Nevada, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.